Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 32, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 10, 2020, 9:27 AM CST for Leake County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2020, 9:27 AM CST (15:27 UTC)
- Expired
- Feb 10, 2020, 12:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 12:00 PM CST | FLASH FLOOD | Carthage, MS | A NUMBER OF ROADS FLOODED ACROSS THE NORTHERN PORTION OF LEAKE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 153 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 591 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
097
WGUS54 KJAN 101527
FFWJAN
MSC079-101830-
/O.NEW.KJAN.FF.W.0032.200210T1527Z-200210T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
927 AM CST Mon Feb 10 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Leake County in central Mississippi...
* Until 1230 PM CST.
* At 926 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two to three inches of
rain have already fallen. Flash flooding is expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Carthage, Edinburg, Renfroe, Singleton, Thomastown and Redwater.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area through this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3271 8973 3293 8973 3293 8932 3272 8932
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
NF1 follow-up statement
263
WGUS74 KJAN 101632
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1032 AM CST Mon Feb 10 2020
MSC079-101830-
/O.CON.KJAN.FF.W.0032.000000T0000Z-200210T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leake MS-
1032 AM CST Mon Feb 10 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CST FOR
LEAKE COUNTY...
At 1032 AM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Carthage, Edinburg, Renfroe, Singleton, Thomastown and Redwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3271 8973 3293 8973 3293 8932 3272 8932
FLASH FLOOD...RADAR INDICATED
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 10, 5:59 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Feb 10, 5:59 AM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
559 AM CST Mon Feb 10 2020
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
Mainly IFR to MVFR conditions exist around at area airports this
morning with the lone exception of KMEI which is still holding on
to VFR as of 12Z. SHRA and TSRA will result in lowering visbys as
storms continue to form along a stalling surface boundary through
the period. Significant amounts of moisture in the low levels of
the atmosphere will result continue to result in low CIGs through
the 24 hr period. MVFR to IFR CIGs will prevail through the
period. Constant training of storms at our northernmost site will
result in little to no temporary improvements. Winds will be
gusty and mainly from the south.
&&
.DISCUSSION...
Today and Tonight:
Significant and widespread flash flooding is expected across the
region today as already ongoing storms continue to tap into near
record levels of deep moisture through the period. The focus of
storms will be along and south stalling frontal boundary. Upper
level flow across the region will be parallel to the stalled
boundary, with strong low level flow from the south directed into
it. This will lead to training storms that will be efficient rain
producers, with rain rates easily equaling and surpassing 1-2" and
hour. An earlier start than expected has led to the increase in
overall expected QPF. Max forecasted rainfall totals will increase
to 8" with some localized heavier amounts. There is still some
ambiguity as to where the swath of heaviest rainfall will set up,
which led to the decision not to add an extreme risk in the HWO.
However, once it is clearer and if the swath looks to set up over
the areas in our region where antecedent conditions were wetter, it
may have to be added on a later update. The flash flood threat will
continue through the night on Monday.
Severe storms will also be a threat through this evening along and
south of the boundary. Elevated storms along and just behind the
boundary could be hail producers. However, the best chances of
severe storms will be in areas south of the boundary where
instability will be greatest in the afternoon and evening. Ample
deep layer shear, 0-3km SRH greater than 300 m2/s2, and SCPs ranging
from 7-10 indicate that there could be some tornadic supercells in
the region. Other than tornadoes, damaging winds and hail will be a
threat with these surface based storms. The chances for severe
storms will progress through the early evening, only waning when as
lose instability Monday night. /JM/
Tuesday through next weekend:
For Tuesday through Tuesday night, expect a break in the heavy
rain and severe weather threat with weak frontal convergence
supporting relatively light shower activity. Mean guidance QPF is
less than an inch for this 24 hr period, although locally heavier
amounts are suggested over portions of the ArkLaMiss Delta region
Tues night where low level theta-e advection will begin to
increase.
For Wednesday through Wednesday night, the severe/flooding
threats should ramp back up as a closed low over the southwestern
CONUS opens up and accelerates eastward across the Southern
Plains. While the strong southeast CONUS ridge will deflect most
height falls associated with this dampening wave, there should be
sufficient lift for an organized convective system to develop and
move eastward across the ArkLaMiss region. Given the longwave
pattern, there is certainly some potential for this system to move
more slowly than guidance consensus suggests, which could
increase the heavy rain/flood threat, but feel the current
elevated threat in the HWO graphics for this period is okay. Per
SPC day 3 outlook, have included an enhanced severe risk for
mainly Wed aftn/night, although the anticyclonic flow in the warm
sector suggests prefrontal convection may be tough to come by,
and this would help to mitigate the severe risk.
For Thursday through the weekend, a northern stream shortwave
trough will dig southward over the eastern CONUS and help to
drive a much drier and cooler airmass into the forecast area as
we finish up the work week and go into the weekend. There is
potential for the southeast ridge to quickly rebuild allowing
significant rain chances to return by Saturday night/Sunday, but
global models disagree on the evolution of this pattern with some
guidance suggesting the aforementioned northern stream trough will
be stronger and thus require a longer time for redevelopment of
the heavy rainfall pattern. The weekend into early next week will
certainly be a critical period to monitor for additional heavy
rain/severe weather threats. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 59 65 55 / 89 85 76 68
Meridian 73 64 70 55 / 79 85 82 63
Vicksburg 73 53 59 52 / 89 93 71 76
Hattiesburg 74 66 76 61 / 59 50 64 58
Natchez 74 59 65 55 / 87 63 72 69
Greenville 66 44 48 46 / 97 95 73 90
Greenwood 67 47 54 49 / 98 98 70 86
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Tuesday afternoon for MSZ018-019-
025>054-059>061.
LA...Flash Flood Watch through Tuesday afternoon for LAZ007>009-015-
016-023>026.
AR...Flash Flood Watch through Tuesday afternoon for ARZ074-075.
&&
JPM3/ECHazardous weather outlook, Feb 10, 6:31 AM CST, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 631 AM CST Mon Feb 10 2020 ARZ074-075-MSZ018-019-026-030-031-039-111230- Ashley-Chicot-Bolivar-Sunflower-Grenada-Clay-Lowndes-Noxubee- 631 AM CST Mon Feb 10 2020 This hazardous weather outlook is for portions of southeast Arkansas, east central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Significant TIMING...Today through Tonight A significant flood threat is evolving for today and tonight. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Moderate to major river flooding will also be likely. (https://www.weather.gov/images/jan/graphicast/1.png) There is also a marginal risk for a few severe storms capable of producing damaging wind gusts, hail, and perhaps a tornado, but the greater severe weather threat should be farther south. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next round of heavy rainfall and severe weather is expected in the Wednesday to Wednesday night time frame as another weather disturbance moves across the region. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Wednesday through Wednesday night. LAZ007>009-015-MSZ025-027>029-032>038-040>042-111230- Morehouse-West Carroll-East Carroll-Richland-Leflore-Carroll- Montgomery-Webster-Choctaw-Oktibbeha-Washington-Humphreys-Holmes- Attala-Winston-Issaquena-Sharkey-Yazoo- 631 AM CST Mon Feb 10 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Significant TIMING...Today through Tonight A significant flood threat is evolving for today and tonight. Many roads could be flooded or closed and some structural flooding and water rescues are likely. Moderate to major river flooding will also be likely. (https://www.weather.gov/images/jan/graphicast/1.png) There is also a slight risk for a few severe storms capable of producing damaging wind gusts, hail, and perhaps a tornado, especially during the afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next round of heavy rainfall and severe weather is expected in the Wednesday to Wednesday night time frame as another weather disturbance moves across the region. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Wednesday through Wednesday night. LAZ016-023-025-MSZ043>045-047>050-053-111230- Madison LA-Franklin LA-Tensas-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Claiborne- 631 AM CST Mon Feb 10 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Areas of flash flooding are likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) There is also a slight risk for a few severe storms capable of producing damaging wind gusts, hail, and perhaps a tornado, especially during the afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next round of heavy rainfall and severe weather is expected in the Wednesday to Wednesday night time frame as another weather disturbance moves across the region. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Wednesday through Wednesday night. MSZ046-051-052-054-056-111230- Kemper-Newton-Lauderdale-Copiah-Smith- 631 AM CST Mon Feb 10 2020 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Areas of flash flooding are likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) There is also a marginal risk for a few severe storms capable of producing damaging wind gusts, hail, and perhaps a tornado, especially during the afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next round of heavy rainfall and severe weather is expected in the Wednesday to Wednesday night time frame as another weather disturbance moves across the region. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Wednesday through Wednesday night. LAZ024-MSZ059-111230- Catahoula-Jefferson- 631 AM CST Mon Feb 10 2020 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Localized flash flooding and minor river flooding are possible. (https://www.weather.gov/images/jan/graphicast/1.png) There is also a slight risk for a few severe storms capable of producing damaging wind gusts, hail, and perhaps a tornado, especially during the afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next round of heavy rainfall and severe weather is expected in the Wednesday to Wednesday night time frame as another weather disturbance moves across the region. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Wednesday through Wednesday night. LAZ026-MSZ055-057-058-060>065-111230- Concordia-Simpson-Jasper-Clarke-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington- 631 AM CST Mon Feb 10 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Localized flash flooding and minor river flooding are possible. (https://www.weather.gov/images/jan/graphicast/1.png) There is also a marginal risk for a few severe storms capable of producing damaging wind gusts, hail, and perhaps a tornado, especially during the afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next round of heavy rainfall and severe weather is expected in the Wednesday to Wednesday night time frame as another weather disturbance moves across the region. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight and Wednesday through Wednesday night. MSZ066-072-073-111230- Jones-Marion-Lamar- 631 AM CST Mon Feb 10 2020 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight There is a limited threat for localized flash flooding and minor river flooding. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next round of heavy rainfall and severe weather is expected in the Wednesday to Wednesday night time frame as another weather disturbance moves across the region. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. MSZ074-111230- Forrest- 631 AM CST Mon Feb 10 2020 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The next round of heavy rainfall and severe weather is expected in the Wednesday to Wednesday night time frame as another weather disturbance moves across the region. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Wednesday through Wednesday night. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Feb 10, 3:37 AM CST, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
337 AM CST Mon Feb 10 2020
MSZ027-036-037-042-101000-
Carroll MS-Attala MS-Yazoo MS-Holmes MS-
337 AM CST Mon Feb 10 2020
...A STRONG THUNDERSTORM WILL AFFECT HOLMES...SOUTHEASTERN CARROLL...
CENTRAL ATTALA AND NORTHEASTERN YAZOO COUNTIES UNTIL 400 AM CST...
At 337 AM CST, Meteorologists were tracking a strong thunderstorm
over Tolarville, or 7 miles east of Thornton, moving northeast at 60
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Brozville and Ebenezer around 340 AM CST.
Franklin and Lexington around 345 AM CST.
Durant, Bowling Green and Emory around 355 AM CST.
Possumneck around 400 AM CST.
Other locations impacted by this storm include West and Sallis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3303 8954 3286 9024 3308 9037 3310 9037
3311 9039 3312 9038 3312 9037 3311 9037
3309 9035 3310 9035 3312 9036 3313 9034
3314 9033 3315 9033 3342 8975
TIME...MOT...LOC 0937Z 243DEG 52KT 3305 9019
JMSpecial weather statement, Feb 10, 8:18 AM CST, 1 hour 9 minutes before
Special Weather Statement National Weather Service Jackson MS 818 AM CST Mon Feb 10 2020 MSZ056-057-065-066-101500- Smith MS-Jones MS-Covington MS-Jasper MS- 818 AM CST Mon Feb 10 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JASPER... SOUTHEASTERN SMITH...NORTHEASTERN COVINGTON AND NORTHERN JONES COUNTIES UNTIL 900 AM CST... At 817 AM CST, Meteorologists were tracking a strong thunderstorm near Taylorsville, or 11 miles southwest of Stringer, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Stringer around 835 AM CST. Moss around 845 AM CST. Other locations impacted by this storm include Soso. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3169 8957 3185 8959 3190 8905 3170 8904 TIME...MOT...LOC 1417Z 266DEG 29KT 3179 8943 19
Special weather statement, Feb 10, 8:32 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
832 AM CST Mon Feb 10 2020
LAZ023-024-101500-
Catahoula LA-Franklin LA-
832 AM CST Mon Feb 10 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CATAHOULA AND SOUTHERN
FRANKLIN PARISHES UNTIL 900 AM CST...
At 831 AM CST, Meteorologists were tracking a strong thunderstorm
near Rosefield, or 13 miles southeast of Columbia, moving east at 35
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Enterprise around 835 AM CST.
Jigger around 855 AM CST.
Wisner around 900 AM CST.
Other locations impacted by this storm include Gilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3193 9201 3193 9190 3197 9190 3197 9189
3206 9191 3215 9157 3191 9154 3189 9157
3186 9158 3181 9201
TIME...MOT...LOC 1431Z 256DEG 32KT 3193 9195
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Warren | 64 min |
| Feb 10, 12:06 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 24 min |
| Feb 10, 12:47 AM CST | Special Weather Statement | JAN | Humphreys | 43 min |
| Feb 10, 1:02 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 58 min |
| Feb 10, 1:37 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Leflore, Montgomery, Webster | 53 min |
| Feb 10, 2:12 AM CST | Special Weather Statement | JAN | Winston | 48 min |
| Feb 10, 2:28 AM CST | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 35 min |
| Feb 10, 3:18 AM CST | Special Weather Statement | JAN | Attala | 27 min |
| Feb 10, 3:37 AM CST | Special Weather Statement | JAN | Attala, Holmes | 23 min |
| Feb 10, 8:18 AM CST | Special Weather Statement | JAN | Jones | 42 min |
| Feb 10, 8:56 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Feb 10, 8:56 AM CST | River Flood Warning | JAN | Madison, Rankin | 9 days |
| Feb 10, 9:43 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 8 hr |
| Feb 10, 10:31 AM CST | Flash Flood Warning | JAN | Noxubee | 3 hr |
| Feb 10, 10:59 AM CST | River Flood Warning | JAN | Sunflower | 21 days |
| Feb 10, 10:59 AM CST | River Flood Warning | JAN | Sharkey | 38 days |
| Feb 10, 11:04 AM CST | River Flood Warning | JAN | Bolivar, Washington | 27 days |
| Feb 10, 11:29 AM CST | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 3 hr |
| Feb 10, 11:49 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 41 min |
| Feb 10, 11:58 AM CST | River Flood Warning | JAN | Hinds, Rankin | 21 days |
| Feb 10, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 49 min |
| Feb 10, 12:38 PM CST | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Yazoo | 6 hr |
| Feb 10, 12:55 PM CST | Flash Flood Warning | JAN | Attala, Leake, Madison | 7 hr |
| Feb 10, 1:00 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 45 min |
| Feb 10, 1:36 PM CST | Flash Flood Warning | JAN | Issaquena, Madison, Sharkey, Warren, Yazoo | 3 hr |
| Feb 10, 1:39 PM CST | Special Weather Statement | JAN | Neshoba | 36 min |
| Feb 10, 1:56 PM CST | Flash Flood Warning | JAN | Choctaw, Kemper, Neshoba, Noxubee, Winston | 3 hr |
| Feb 10, 2:10 PM CST | Flash Flood Warning | JAN | Leake, Madison, Rankin, Scott | 3 hr |
| Feb 10, 2:11 PM CST | Special Weather Statement | JAN | Leake | 34 min |
| Feb 10, 2:52 PM CST | Special Weather Statement | JAN | Marion | 23 min |
| Feb 10, 3:03 PM CST | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Webster | 6 hr |
| Feb 10, 3:48 PM CST | Special Weather Statement | JAN | Kemper | 27 min |
| Feb 10, 4:39 PM CST | Flash Flood Warning | JAN | Choctaw, Kemper, Neshoba, Noxubee, Winston | 6 hr |
| Feb 10, 4:42 PM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 63 min |
| Feb 10, 4:59 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 61 min |
| Feb 10, 5:23 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 87 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.